MAUDE Adverse Event Report: MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER

MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER
Model Number D40105007
Health Effect - Clinical Code Pleural Effusion (2010)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Patient with history of hypertension, coronary artery disease post coronary artery bypass graft surgery x 5, and recent left pleural effusion was admitted for an ultrasound guided left thoracentesis.During the preparation, it was observed that the needle for this catheter was longer than it was supposed to be.The product manufacturer is mermaid medical and it was a 5fx7cm m-drain centesis catheter.This device was never used in the patient.Please note that this is the 4th needle (3rd report) that the needle size was incorrectly packaged.

Brand Name
M-DRAIN CENTESIS CATHETER
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERMAID MEDICAL A/S
144 research drive
hampton VA 23666
MDR Report Key12142279
Report Number12142279
Device Sequence Number3820395
Product Code GCB
UDI-Device Identifier15711055001981
UDI-Public(01)15711055001981(17)260121(10)P001510
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/24/2021
Report Date (Section F) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberD40105007
Device Catalogue NumberD40105007
Device Lot NumberP001510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/09/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/09/2021
Patient Sequence Number1
Patient Weight105
Date Report Sent to FDA06/24/2021